MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM HEADLESS COMPRESSION SCREW-SHORT THREAD 18MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM HEADLESS COMPRESSION SCREW-SHORT THREAD 18MM; SCREW, FIXATION, BONE
Model Number 02.226.218
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Unknown when device malfunctioned.Due to the intra-operative events, the device was not successfully implanted.As such, implant/explant dates are not applicable.Without a lot number, the device history record review could not be requested.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of the screw must be damaged as it will not go over the guide wire prior to surgery at the back table.There was no impact on patient.There was no delay in starting the surgery since another was readily available.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed.The returned screw was found to be deformed at the cutting flutes.The flutes are bent inward.Replication of the complaint condition is not possible as the guide wire was not returned.No additional malfunctions were noted.The complaint was confirmed.The cannulation of the screw was measured.A 1.16mm gage pin was able to pass through the cannulation up until the tip.In order to pass through the entire shaft and tip, a 1.02mm gage pin had to be used.The specification for the cannulation diameter is 1.15 +/- 0.03 per se_096341 rev m.The cannulation was determined to be within specification except for the bent tip portion.Measured using vermont gage pin (gp29, metric zz tolerance, even size, last calibrated 2/24/2018).No dhr review was possible as the lot number of the device is unknown.There is no indication that a manufacturing issue contributed to the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: guide wire (part number unknown, lot number unknown, quantity 1).

Brand Name
2.4MM HEADLESS COMPRESSION SCREW-SHORT THREAD 18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7324975
Report Number2939274-2018-50936
Device Sequence Number1606054
Product Code HWC
UDI-Device Identifier10886982058768
UDI-Public(01)10886982058768(10)LOTNNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K021556
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.226.218
Device Catalogue Number02.226.218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer04/06/2018
06/12/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/09/2018
06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1